Drug interactions between phenytoin and tipranavir
Interactions between your drugs
Applies to: phenytoin and tipranavir
Phenytoin may reduce the blood levels of tipranavir, which may make the medication less effective in treating HIV infection in some cases. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring to safely use both medications. Contact your doctor if your condition worsens or you develop new infections during treatment with these medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: phenytoin
Phenytoin levels may decrease when the suspension is given with enteral feedings. This could lead to a loss of seizure control. You could interrupt the feeding for 2 hours before and after the phenytoin dose. Alternatively, you may give the phenytoin suspension diluted in water and flush the tube with water after administration. These would make it easier for your body to absorb the medication. However, this still may not entirely avoid the interaction and may not always be feasible. You should have your phenytoin levels checked upon starting and stopping of enteral feedings. In addition, using phenytoin together with food may alter the effects of phenytoin. Contact your doctor if you experience worsening of seizure control or symptoms of toxicity, including twitching eye movements, slurred speech, loss of balance, tremor, muscle stiffness or weakness, nausea, vomiting, feeling light-headed, fainting, and slow or shallow breathing. If your doctor does prescribe these medications together, you may need a dose adjustment or special test to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Ask your doctor before making any changes to your therapy.
Applies to: tipranavir
Tipranavir should be taken with food. This helps to reduce the gastrointestinal side effects of ritonavir, which you must also take with tipranavir in order to achieve effective blood levels of the medication against HIV. Talk to your doctor or pharmacist if you have any questions on how to use these medications properly.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|